MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POLY RADPICC 5F DUAL-LUMEN POLYURETHANE CATHETER BASIC KIT (135 CM GUIDEWIRE); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POLY RADPICC 5F DUAL-LUMEN POLYURETHANE CATHETER BASIC KIT (135 CM GUIDEWIRE); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number 3265135
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/29/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device has not been returned to the manufacturer, at this time, for evaluation.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description
It was reported that the catheter broke into two pieces when the nurse wanted to do a dressing on a the patient after completing cloxa.No patient injury reported.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a break is confirmed and was determined to be use related.One 5 fr dual lumen poly per-q-cath was returned for evaluation.An initial visual observation showed use residue throughout the sample.The catheter was observed to be broken between the 11 cm and 12 cm depth markers.A microscopic observation revealed the fracture surfaces to be mostly smooth and lustrous with a section that was granular in texture.A portion of the catheter material in the lustrous section appeared to have been melted and pulled across part of one of the lumens.The edges of the fractures were observed to be mostly rounded.The observed characteristics of the fracture surfaces suggest the catheter came into contact with high heat at some point during use, which caused it to deform and ultimately break.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description

Brand Name
POLY RADPICC 5F DUAL-LUMEN POLYURETHANE CATHETER BASIC KIT (135 CM GUIDEWIRE)
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7536743
Report Number3006260740-2018-01048
Device Sequence Number1432643
Product Code LJS
UDI-Device Identifier00801741035104
UDI-Public(01)00801741035104
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K034019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 06/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3265135
Device Catalogue Number3265135
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/12/2018
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer06/19/2018
Initial Report FDA Received Date05/23/2018
Supplement Report FDA Received Date06/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1